Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HCV with deterating CD4 on HIV
Aug 5, 2009

I have been on the HCV treatment for 2 weeks now and just got my results back on my HIV CD4 and Viral Loads prior to the starting of treatment. My results were CD4 214 and VL 93050 but the HCV specialist doesn't want me to start HIV meds until the treatment is done for the HCV. I feel that at this point with the low CD4, I should start. What is your advice?

Response from Dr. McGovern

Your doctor may have several reasons for wanting to start your HCV therapy first. I have done just that in patients who had hepatotoxicity from trying to take their HIV medications. Treatment of their HCV infection enabled me to then treat their HIV. I have usually done this in rapid succession (about four weeks before overlapping therapy).

You will want to discuss starting HIV medications as soon as you can. If you tolerate your medications for HCV, I would start your other HIV medications within about 4 to 6 weeks. Avoid zidovudine, which increases the risk of anemia while on ribavirin; also do NOT take didanosine (ddI), which can be hazardous due to a drug interaction with ribavirin.



Previous
lightwieghts
Next
HBs Ag Reactive (245)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement